Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 170, NWS Fort Worth, TX

April 25, 2011Delta County, Hopkins County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 25, 2011, 4:10 PM CDT for Delta County, Hopkins County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 25, 2011, 4:10 PM CDT (21:10 UTC)
Expired
Apr 25, 2011, 4:45 PM CDT
In force
35 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Delta County, TX, Hopkins County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 175 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 11:00 AM CDTTornado WatchSPC7 hr
Apr 25, 2:41 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2011-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2645 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2011-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 346 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2645 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
564 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
346 m²/s²
0-3 km storm-relative helicity
373 m²/s²
Significant tornado parameter
6.1
Supercell composite
21.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 2:48 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Apr 25, 2:48 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
248 PM CDT MON APR 25 2011

.DISCUSSION...
HIGH END SEVERE THREAT CONTINUES FOR THE REST OF TODAY..WITH
TORNADO WATCHES COVERING ALL AREAS EAST OF THE COLD FRONT/DRY
LINE. MIDDAY SOUNDING SHOWS ALMOST 5000 JOULES OF CAPE...THE
MOST WE HAVE SEEN IN QUITE A WHILE.

COLD FRONT/DRY LINE WILL SHUT OFF CONVECTION FROM THE WEST...BUT
ON TUESDAY THE WARM SECTOR WILL STILL COVER EASTERN NORTH TEXAS
AND AS FRONT RETREATS NORTH THERE REMAINS A THREAT FOR STORMS IN
THE SOUTH AND EAST THROUGH TUESDAY NIGHT. ON WEDNESDAY THE NEXT
SYSTEM PUSHES THE COLD FRONT THROUGH EARLY AND THE STORM THREAT
SHUTS OFF FROM THE WEST AGAIN. BY MID DAY NORTH TEXAS SHOULD BE DONE
WITH STORMS FOR A FEW DAYS.

EXPECT A DRIER ATMOSPHERE AND SOME SUBSIDENCE...AND THUS A
CAP...THROUGH FRIDAY. NEXT FRONT PUSHES IN SATURDAY AND HAVE
CONTINUED THE LOW POPS FOR THAT SYSTEM.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  56  85  57  76  51 /  40  10  20   5   5
WACO, TX              64  93  57  82  48 /  20  20  20   5   5
PARIS, TX             62  80  55  72  49 /  60  20  40  30   5
DENTON, TX            56  83  53  75  46 /  40  10  20   5   5
MCKINNEY, TX          56  84  55  75  48 /  50  10  30  10   5
DALLAS, TX            58  86  57  77  53 /  50  10  20   5   5
TERRELL, TX           62  84  55  77  48 /  60  20  30  10   5
CORSICANA, TX         70  88  57  80  49 /  50  20  20   5   5
TEMPLE, TX            66  95  58  85  48 /  20  20  20   5   5
MINERAL WELLS, TX     56  88  53  77  46 /  10  10  10   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Apr 25, 2:26 PM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
226 PM CDT MON APR 25 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261145-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
226 PM CDT MON APR 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT.

A TORNADO WATCH IS IN EFFECT FOR MUCH OF NORTH TEXAS THROUGH 6 PM.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
THROUGH THIS EVENING. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP
ALONG AND EAST A DRY LINE AND COLD FRONT THIS AFTERNOON. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG THE I-35 CORRIDOR AND A
MODERATE RISK OF SEVERE THUNDERSTORMS TO THE EAST OF I-35. SEVERE
THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY LARGE
HAIL...DAMAGING WINDS...AND TORNADOES. AREAS THAT SAW SOAKING
RAINS OVER THE WEEKEND MAY EXPERIENCE NUISANCE PONDING OR FLASH
FLOODING IF SUSTAINED HEAVY RAIN OCCURS AGAIN TODAY.

ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE WESTERN
COUNTIES OF NORTH TEXAS THIS AFTERNOON DUE TO DRY AND BREEZY
CONDITIONS. HOWEVER...RECENT RAINFALL SHOULD KEEP CONDITIONS FROM
REACHING CRITICAL LEVELS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORM CHANCES CONTINUE ACROSS THE SOUTHEAST SECTION OF
NORTH TEXAS TUESDAY AND ACROSS THE NORTHERN AREAS TUESDAY NIGHT
AND WEDNESDAY MORNING. SOME STORMS MAY BECOME SEVERE WITH LARGE
HAIL AND DAMAGING DOWNBURST WINDS.

ELEVATED FIRE WEATHER CONDITIONS ARE LIKELY WEDNESDAY AFTERNOON
ACROSS MOST OF THE REGION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY ALONG AND EAST OF INTERSTATE 35 THIS
AFTERNOON AND TONIGHT.

In the hours before

Special weather statement, Apr 25, 3:29 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
329 PM CDT MON APR 25 2011

TXZ157-252100-
CORYELL TX-
329 PM CDT MON APR 25 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN CORYELL COUNTY

AT 329 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES WEST OF GATESVILLE...MOVING EAST AT 35
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE FORT GATES AND GATESVILLE.

PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT.

LAT...LON 3153 9803 3163 9763 3145 9750 3143 9749
      3132 9796
TIME...MOT...LOC 2029Z 252DEG 29KT 3143 9789
Local storm report, Apr 25, 3:45 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
345 PM CDT MON APR 25 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 PM     HAIL             FRANKSTON               32.05N  95.50W
04/25/2011  E1.75 INCH       ANDERSON           TX   EMERGENCY MNGR

            GOLFBALL HAIL IN FRANKSTON.
Local storm report, Apr 25, 3:52 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
352 PM CDT MON APR 25 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             3 NW GATESVILLE         31.46N  97.79W
04/25/2011  E0.75 INCH       CORYELL            TX   BROADCAST MEDIA

            DIME HAIL BETWEEN GATESVILLE AND LEVITA.
Local storm report, Apr 25, 3:54 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
354 PM CDT MON APR 25 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     TSTM WND DMG     MELISSA                 33.28N  96.58W
04/25/2011                   COLLIN             TX   PUBLIC

            LARGE LIMBS GREATER THAN 2 INCHES DOWN IN MELISSA.
Special weather statement, Apr 25, 4:02 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
402 PM CDT MON APR 25 2011

TXZ106-107-252130-
DELTA TX-HOPKINS TX-
402 PM CDT MON APR 25 2011

...SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN DELTA COUNTY
  HOPKINS COUNTY

AT 402 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES WEST OF SULPHUR SPRINGS...MOVING
NORTHEAST AT 45 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE COMO...COOPER...CUMBY...
SULPHUR SPRINGS...COOPER LAKE PARK DOCTORS CREEK AND COOPER LAKE PARK
SOUTH SULPHUR.

NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT MONDAY EVENING FOR
NORTHEASTERN TEXAS.

LAT...LON 3348 9558 3336 9535 3308 9531 3300 9585
      3324 9586
TIME...MOT...LOC 2102Z 242DEG 38KT 3312 9571
Local storm report, Apr 25, 4:04 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
404 PM CDT MON APR 25 2011

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     HAIL             MELISSA                 33.28N  96.58W
04/25/2011  E0.75 INCH       COLLIN             TX   TRAINED SPOTTER

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:10 PM CDTSevere Thunderstorm WarningFWDCollin, Cooke, Denton, Grayson, Tarrant50 min
Apr 24, 7:16 PM CDTSpecial Weather StatementFWDDallas29 min
Apr 24, 7:21 PM CDTSevere Thunderstorm WarningFWDEastland, Stephens39 min
Apr 24, 7:30 PM CDTSpecial Weather StatementFWDDallas30 min
Apr 24, 7:43 PM CDTSevere Thunderstorm WarningFWDEastland, Erath, Hood, Palo Pinto, Parker62 min
Apr 24, 7:48 PM CDTSevere Thunderstorm WarningFWDCollin, Fannin, Grayson, Hunt42 min
Apr 24, 8:25 PM CDTSevere Thunderstorm WarningFWDCollin, Delta, Fannin, Hunt, Lamar50 min
Apr 24, 8:43 PM CDTSevere Thunderstorm WarningFWDErath, Hood, Johnson, Parker, Tarrant62 min
Apr 24, 8:44 PM CDTSevere Thunderstorm WarningFWDComanche, Eastland46 min
Apr 24, 8:49 PM CDTSpecial Weather StatementFWDLamar26 min
Apr 24, 9:16 PM CDTSpecial Weather StatementFWDLamar29 min
Apr 24, 9:22 PM CDTTornado WarningFWDComanche, Eastland38 min
Apr 24, 9:34 PM CDTSevere Thunderstorm WarningFWDDallas, Ellis, Johnson, Tarrant56 min
Apr 24, 9:36 PM CDTAreal Flood AdvisoryFWDLamar3 hr
Apr 24, 9:41 PM CDTSevere Thunderstorm WarningFWDHood, Parker34 min
Apr 24, 9:57 PM CDTSevere Thunderstorm WarningFWDComanche48 min
Apr 24, 10:15 PM CDTSpecial Weather StatementFWDJack, Palo Pinto30 min
Apr 24, 10:22 PM CDTSevere Thunderstorm WarningFWDComanche, Erath38 min
Apr 24, 10:25 PM CDTSevere Thunderstorm WarningFWDComanche50 min
Apr 24, 10:27 PM CDTSevere Thunderstorm WarningFWDCollin, Dallas, Hunt, Kaufman, Rockwall48 min
Apr 24, 10:31 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Parker59 min
Apr 24, 10:37 PM CDTSpecial Weather StatementFWDJack23 min
Apr 24, 10:57 PM CDTSevere Thunderstorm WarningFWDErath63 min
Apr 24, 11:11 PM CDTSevere Thunderstorm WarningFWDComanche64 min
Apr 24, 11:14 PM CDTSevere Thunderstorm WarningFWDDelta, Hopkins, Hunt61 min
Apr 24, 11:28 PM CDTSevere Thunderstorm WarningFWDParker, Tarrant47 min
Apr 25, 12:09 AM CDTSevere Thunderstorm WarningFWDComanche, Erath, Hamilton51 min
Apr 25, 12:18 AM CDTSpecial Weather StatementFWDYoung27 min
Apr 25, 12:26 AM CDTSevere Thunderstorm WarningFWDYoung49 min
Apr 25, 12:58 AM CDTSevere Thunderstorm WarningFWDHamilton47 min
Apr 25, 1:13 AM CDTSevere Thunderstorm WarningFWDJack, Stephens, Young62 min
Apr 25, 1:56 AM CDTSevere Thunderstorm WarningFWDJack, Montague, Wise64 min
Apr 25, 2:00 AM CDTSpecial Weather StatementFWDComanche30 min
Apr 25, 2:07 AM CDTSpecial Weather StatementFWDParker23 min
Apr 25, 2:23 AM CDTSevere Thunderstorm WarningFWDParker37 min
Apr 25, 2:29 AM CDTSpecial Weather StatementFWDComanche31 min
Apr 25, 2:40 AM CDTSpecial Weather StatementFWDCooke35 min
Apr 25, 2:56 AM CDTSevere Thunderstorm WarningFWDWise49 min
Apr 25, 3:02 AM CDTSpecial Weather StatementFWDTarrant28 min
Apr 25, 3:12 AM CDTSpecial Weather StatementFWDHood33 min
Apr 25, 3:17 AM CDTSpecial Weather StatementFWDGrayson28 min
Apr 25, 3:21 AM CDTSevere Thunderstorm WarningFWDDenton, Tarrant54 min
Apr 25, 4:14 AM CDTSpecial Weather StatementFWDLamar31 min
Apr 25, 4:16 AM CDTSpecial Weather StatementFWDTarrant29 min
Apr 25, 4:20 AM CDTSevere Thunderstorm WarningFWDTarrant55 min
Apr 25, 4:39 AM CDTSpecial Weather StatementFWDJohnson36 min
Apr 25, 4:40 AM CDTSevere Thunderstorm WarningFWDDallas40 min
Apr 25, 5:02 AM CDTSpecial Weather StatementFWDEllis28 min
Apr 25, 5:32 AM CDTSpecial Weather StatementFWDKaufman28 min
Apr 25, 6:08 AM CDTSpecial Weather StatementFWDRains37 min
Apr 25, 10:32 AM CDTSevere Thunderstorm WarningFWDCollin, Dallas, Kaufman, Rockwall58 min
Apr 25, 10:54 AM CDTSevere Thunderstorm WarningFWDDelta, Lamar66 min
Apr 25, 11:00 AM CDTSevere Thunderstorm WarningFWDCollin, Fannin, Hunt60 min
Apr 25, 11:13 AM CDTSpecial Weather StatementFWDEllis32 min
Apr 25, 11:42 AM CDTSpecial Weather StatementFWDTarrant33 min
Apr 25, 12:06 PM CDTSpecial Weather StatementFWDRockwall24 min
Apr 25, 12:23 PM CDTSpecial Weather StatementFWDDelta, Hopkins, Hunt, Lamar37 min
Apr 25, 12:28 PM CDTSpecial Weather StatementFWDRains32 min
Apr 25, 12:56 PM CDTSpecial Weather StatementFWDMontague34 min
Apr 25, 12:58 PM CDTSevere Thunderstorm WarningFWDHopkins, Hunt, Rains62 min
Apr 25, 1:12 PM CDTFlash Flood WarningFWDDelta, Lamar2 hr
Apr 25, 1:13 PM CDTSpecial Weather StatementFWDErath32 min
Apr 25, 1:19 PM CDTSevere Thunderstorm WarningFWDErath56 min
Apr 25, 1:25 PM CDTSevere Thunderstorm WarningFWDCooke, Montague65 min
Apr 25, 1:32 PM CDTSpecial Weather StatementFWDLamar28 min
Apr 25, 1:43 PM CDTSpecial Weather StatementFWDFreestone32 min
Apr 25, 1:47 PM CDTSevere Thunderstorm WarningFWDCooke, Montague58 min
Apr 25, 1:48 PM CDTSevere Thunderstorm WarningFWDHood, Johnson, Somervell57 min
Apr 25, 1:49 PM CDTSevere Thunderstorm WarningFWDWise56 min
Apr 25, 1:53 PM CDTSevere Thunderstorm WarningFWDAnderson, Freestone, Henderson, Navarro67 min
Apr 25, 1:56 PM CDTTornado WarningFWDErath, Hood, Somervell49 min
Apr 25, 2:06 PM CDTSpecial Weather StatementFWDFreestone24 min
Apr 25, 2:14 PM CDTSpecial Weather StatementFWDVan Zandt31 min
Apr 25, 2:18 PM CDTSevere Thunderstorm WarningFWDFreestone, Limestone42 min
Apr 25, 2:28 PM CDTSevere Thunderstorm WarningFWDDenton62 min
Apr 25, 2:31 PM CDTSevere Thunderstorm WarningFWDCooke, Grayson59 min
Apr 25, 2:38 PM CDTTornado WarningFWDBosque, Hill, Hood, Johnson, Somervell52 min
Apr 25, 2:57 PM CDTSevere Thunderstorm WarningFWDAnderson, Henderson33 min
Apr 25, 3:00 PM CDTSevere Thunderstorm WarningFWDAnderson, Freestone45 min
Apr 25, 3:20 PM CDTTornado WarningFWDAnderson40 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.